Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 99, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 26, 2005, 5:08 PM CST for Barbour County, Alabama. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2005, 5:08 PM CST (23:08 UTC)
- Expired
- Mar 26, 2005, 5:30 PM CST
- In force
- 22 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Barbour County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 1:45 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 469 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 262309 SVRBMX ALC005-262330- /O.NEW.KBMX.SV.W.0099.050326T2308Z-050326T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 508 PM CST SAT MAR 26 2005 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH BARBOUR COUNTY IN SOUTHEAST ALABAMA * UNTIL 530 PM CST * AT 505 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED OVER NORTH CENTRAL HENRY COUNTY...OR ABOUT 10 MILES NORTH OF ABBEVILLE...AND MOVING NORTHEAST AT 40 MPH. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3176 8534 3160 8523 3182 8471 3202 8484 $$
1 follow-up statement
000 WUUS54 KBMX 262318 CCA SVRBMX ALC005-262330- /O.COR.KBMX.SV.W.0099.050326T2308Z-050326T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING...CORRECTED NATIONAL WEATHER SERVICE BIRMINGHAM AL 508 PM CST SAT MAR 26 2005 CORRECTED FOR BULLETS THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL BARBOUR COUNTY IN SOUTHEAST ALABAMA THIS INCLUDES THE CITY OF EUFAULA * UNTIL 530 PM CST * AT 508 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 8 MILES EAST OF BAKERHILL...OR ABOUT 9 MILES SOUTH OF EUFAULA...AND MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3175 8537 3166 8529 3191 8484 3207 8501 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 2:57 PM CST, 2 hours 11 minutes earlier.
Area forecast discussion, Mar 26, 2:57 PM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 257 PM CST SAT MAR 26 2005 ...SIGNIFICANT WEATHER EVENT TONIGHT AND TOMORROW... .DISCUSSION... OKAY...THIS WILL BE SHORT AND SWEET AS WE ARE GETTING ON THE BUSY SIDE. NOT MANY CHANGES MADE TO THE CURRENT FORECAST OTHER THAN TO CONTINUE DEFINITE RAIN FURTHER WEST AND NORTH TOMORROW. ALSO TWEAKED TEMPS A DEGREE OR TWO HERE AND THERE. AS WE HAVE BEEN MENTIONING FOR THE LAST SEVERAL DAYS A SIGNIFICANT WEATHER EVENT EXPECTED TONIGHT AND TOMORROW. THE WARM FRONT IS MOVING NORTH OF THE COAST AT 21Z. HAVE HAD SOME LONG LIVED THUNDERSTORMS MOVING ALONG AND NORTH OF THIS FRONT. THIS FRONT WILL CONTINUE TO MOVE NORTHWARD THIS AFTERNOON AND TONIGHT AS THE MAIN COLD FRONT MOVES TOWARD THE AREA. EXPECT THE WORST OF THE WEATHER TO OCCUR DURING THE OVERNIGHT HOURS WITH THE POSSIBILITY OF STRONG DAMAGING WINDS AND TORNADOES. SPC HAS THE HATCHED AREA OVER THE AREA WITH THE POSSIBILITY OF LONG TRACKED TORNADOES. PLEASE KEEP THIS IN MIND WHEN PLANNING OUTDOOR ACTIVITIES. DAY2 OF THE SWODY2 HAS MOVED THE MODERATE RISK AREA WESTWARD TO AROUND I-65. THIS IS MAINLY FOR THE ON GOING CONVECTION IN THE MORNING. REDEVELOPMENT IS STILL EXPECTED TOMORROW EVENING DUE TO EXPECTED HEATING TOMORROW AFTERNOON...DRY AIR AT THE MID LEVELS AND LIFT FROM THE MAIN LOW AS IT MOVES CLOSER. THIS SHOULD DIE DOWN AFTER SUNSET. THE MAIN THREAT IS HAIL...BUT SUPERSELLS ARE POSSIBLE. AFTER THIS SYSTEM MOVES AWAY FROM THE AREA ON MONDAY THE NEXT SYSTEM WILL AFFECT ALABAMA AROUND FRIDAY. SORRY THIS IS A BIT LATE. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 58 74 50 59 / 100 80 80 10 ANNISTON 59 75 49 60 / 100 80 80 10 BIRMINGHAM 62 76 49 63 / 100 80 60 10 TUSCALOOSA 61 76 50 65 / 100 70 30 10 CALERA 61 76 49 64 / 100 80 60 10 AUBURN 61 79 50 63 / 100 80 30 10 MONTGOMERY 63 80 51 65 / 100 80 20 10 TROY 63 80 51 64 / 100 80 20 10 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 80/80
Hazardous weather outlook, Mar 26, 1:30 PM CST, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CST SAT MAR 26 2005 ALZ011>015-017>050-271330- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 130 PM CST SAT MAR 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). THERE IS A MODERATE RISK OF SEVERE WEATHER ACROSS THE AREA TODAY AND TONIGHT. A COMPLEX COMBINATION OF FEATURES...A WEAK FRONTAL BOUNDARY MOVING NORTH...A WARM FRONT MOVING OUT OF THE GULF...AND A SHARP COLD FRONT APPROACHING THE AREA SUNDAY AFTERNOON...WILL BRING SEVERAL WINDOWS OF POTENTIALLY SEVERE WEATHER TO CENTRAL ALABAMA. AS THE WEAK FRONT MOVES NORTH TODAY...AND TEMPERATURES WARM IN PARTLY CLOUDY SKIES ACROSS THE AREA...THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. ALTHOUGH THERE IS NOT A WIDESPREAD THREAT OF SEVERE WEATHER THIS AFTERNOON...ISOLATED SEVERE STORMS CAN NOT BE RULED OUT...ESPECIALLY SOUTH OF A LINE FROM MERIDIAN...TO CLANTON... TO COLUMBUS GEORGIA. THE MAIN THREAT THIS AFTERNOON WILL BE LARGE HAIL AND GUSTY WINDS...BUT AN ISOLATED TORNADO CAN NOT BE RULED OUT. TONIGHT...A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER THE LOWER MISSISSIPPI VALLEY...AND RIDE NORTHEASTWARD ALONG THE WARM FRONT LIFTING OUT OF THE GULF. THE LINE IS EXPECTED TO REACH WESTERN ALABAMA NEAR OR BEFORE SUNRISE...AND CONTINUE MOVING NORTHEASTERLY ACROSS THE AREA. THE MAIN THREAT WILL BE LARGE HAIL, DAMAGING WINDS, AND ISOLATED TORNADOES. STAY TUNED FOR FUTURE UPDATES, OUTLOOKS, AND STATEMENTS REGARDING THIS POTENTIAL SEVERE WEATHER EVENT. .DAYS TWO THROUGH SEVEN...(SUNDAY THROUGH FRIDAY). ONGOING THUNDERSTORMS MAY EXTEND INTO THE MORNING HOURS SUNDAY... WITH SEVERE WEATHER CONTINUING. ON SUNDAY...TWO PERIODS OF SEVERE WEATHER ARE EXPECTED...ONE DURING THE EARLY TO MID MORNING HOURS...FOLLOWED BY ADDITIONAL STORMS... AS CONDITIONS DESTABILIZE...DURING THE AFTERNOON. STORMS DURING THE MORNING HOURS WILL BE MAINLY CONFINED TO EASTERN ALABAMA...WITH WESTERN AND CENTRAL LOCATIONS AFFECTED ONCE AGAIN DURING THE AFTERNOON. TORNADOES WILL BE A THREAT ONCE AGAIN...ALTHOUGH LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. FINALLY...BY THE END OF THE WORK WEEK...ANOTHER SYSTEM IS EXPECTED TO BRING IN ADDITIONAL SHOWERS AND THUNDERSTORMS. NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NEEDED THIS AFTERNOON THROUGH EASTER SUNDAY.
In the hours before
Local storm report, Mar 26, 2:13 PM CST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
213 PM CST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 PM HAIL BRUNDIDGE 31.72N 85.82W
03/26/2005 1.25 INCH PIKE AL LAW ENFORCEMENT
HAIL COVERING GROUND
0138 PM TSTM WND DMG BRUNDIDGE 31.72N 85.82W
03/26/2005 PIKE AL AMATEUR RADIO
BARN ROOF BLOWN OFF, LITTERING HWY 231
&&
MBAERLocal storm report, Mar 26, 2:35 PM CST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
235 PM CST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM HAIL PITTSVIEW 32.19N 85.16W
03/26/2005 0.88 INCH RUSSELL AL EMERGENCY MNGR
&&
MBAERLocal storm report, Mar 26, 3:39 PM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
339 PM CST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 10 S UNION SPRINGS 31.99N 85.71W
03/26/2005 1.75 INCH BULLOCK AL LAW ENFORCEMENT
NEAR SMUTEYE, AL. POS LSR PRGRM.
&&
MBAERLocal storm report, Mar 26, 3:39 PM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
339 PM CST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 10 S UNION SPRINGS 31.99N 85.71W
03/26/2005 1.75 INCH BULLOCK AL LAW ENFORCEMENT
NEAR SMUTEYE, AL.
&&
MBAERLocal storm report, Mar 26, 4:29 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
427 PM SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
205 PM HAIL 9 NNE CLAYTON 32.03N 85.41W
03/26/2005 1.75 BARBOUR AL LAW ENFORCEMENT
NEAR GREENS CROSSROADS, US82
&&
NWS-STAFFSpecial weather statement, Mar 26, 4:50 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 450 PM CST SAT MAR 26 2005 ALZ040-262330- DALLAS- 450 PM CST SAT MAR 26 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALLAS COUNTY UNTIL 530 PM CST... ...SMALL HAIL AND WIND GUSTS OF 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 445 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER ORRVILLE...MOVING NORTHEAST AT 30 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR ORRVILLE...MARION JUNCTION AND SELMA THROUGH 530 PM CST.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 1:06 PM CST | Severe Thunderstorm Warning | BMX | Pike | 39 min |
| Mar 26, 1:36 PM CST | Severe Thunderstorm Warning | BMX | Barbour, Bullock | 54 min |
| Mar 26, 2:19 PM CST | Severe Thunderstorm Warning | BMX | Russell | 41 min |
| Mar 26, 3:49 PM CST | Severe Thunderstorm Warning | BMX | Marengo | 41 min |
| Mar 26, 5:23 PM CST | Severe Thunderstorm Warning | BMX | Barbour | 37 min |
| Mar 26, 5:29 PM CST | Severe Thunderstorm Warning | BMX | Pike | 33 min |
| Mar 26, 5:43 PM CST | Severe Thunderstorm Warning | BMX | Bullock, Montgomery | 47 min |
| Mar 26, 5:51 PM CST | Severe Thunderstorm Warning | BMX | Sumter | 39 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.